Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Hello, I'm Dr. Kara. I have over 20 years of experience as a veterinarian and I'd like to help. Please give me a moment to review your concerns.
I'm sorry to hear that you are out of Benadryl (diphenhydramine) which you would normally use to calm Walker for a flight.
Is he taking any other medications, specifically any thing for pain or arthritis?
Tylenol (acetominophen can be toxic for dogs), so Tylenol PM isn't the best thing to give to a older fellow.
We see toxicity symptoms in dogs at a dose of acetaminophen higher then 75 mg per kilogram (2.2 pounds per kilogram) of body weight.
At 18 pounds he is 8.2 kilograms, so he would need to eat 613mgs of acetaminophen to experience toxicity. (8.2kg X 75mg/kg = 613mg). Because he's an older fellow it may be a little less for him. But It seems unlikely that 1/2 a pill would contain that much
Can you read the label and tell me many milligrams of acetaminophen are in each pill?